EconPapers    
Economics at your fingertips  
 

Identification of dynamic games with unobserved heterogeneity and multiple equilibria

Yao Luo, Ping Xiao and Ruli Xiao

Journal of Econometrics, 2022, vol. 226, issue 2, 343-367

Abstract: This paper provides sufficient conditions for nonparametrically identifying dynamic games with incomplete information, allowing for multiple equilibria and payoff-relevant unobservables. Our identification involves two steps. We first identify the equilibrium conditional choice probabilities and state transitions using the Markov property and four-period data. The first step of our identification relies on eigenvalue-eigenvector decomposition, and thus incurs the same issue of identification up-to-label-swapping as the existing literature. This makes it difficult to identify payoff primitives in the second step, which requires consistent matching of unobserved types across different values of the observed variables. Instead of imposing assumptions such as monotonicity, we address this type-matching problem by exploiting the Markov property and longitudinal variations of observables in the intermediate periods to link different decompositions.

Keywords: Unobserved heterogeneity; Multiple equilibria; Discrete games; Dynamic games; Nonparametric identification (search for similar items in EconPapers)
JEL-codes: C14 L13 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407621001470
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:226:y:2022:i:2:p:343-367

DOI: 10.1016/j.jeconom.2020.11.016

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:econom:v:226:y:2022:i:2:p:343-367